Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 4, 2019, 2:49 PM EDT for Osceola County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2019, 2:49 PM EDT (18:49 UTC)
- Expired
- Aug 4, 2019, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 24 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119 WWUS82 KMLB 041849 SPSMLB Special Weather Statement National Weather Service Melbourne FL 249 PM EDT Sun Aug 4 2019 FLZ047-053-054-041930- Southern Brevard County FL-Osceola FL-Indian River FL- 249 PM EDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER... SOUTHWESTERN BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 330 PM EDT... At 249 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Camp Holly Fish Camp to 7 miles southeast of Kenansville. Movement was east at 10 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Palm Bay, Melbourne, Camp Holly Fish Camp, Kenansville and West Melbourne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2810 8065 2772 8076 2780 8109 2809 8098 TIME...MOT...LOC 1849Z 274DEG 10KT 2807 8084 2778 8091 $$ Combs
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:35 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 4, 9:35 AM EDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 935 AM EDT Sun Aug 4 2019 .DISCUSSION... Deep lyr troffing over the Mid Atlc/Deep South will keep the Bermuda Ridge Axis suppressed over the FL Straits this aftn, resulting in a deep and steady SW flow acrs central FL. Flow is confirmed by the lcl wind profilers and morning RAOBs, all measuring 10-15KTS of SW flow thru the H100-H50 lyr. Morning RAOBs show a tongue of relatively dry air has intruded into west central/north FL, pushing PWat values at KTBW/KJAX down to 1.75"-2.00". PWats remain high over east central/south FL with readings arnd 2.25". Aloft, RAP40 analysis reflecting this moisture boundary with H85-H50 avg dewpoint depressions btwn 3-5C over the Treasure Coast/Lake-O region, increasing to 7-10C along and north of the I-4 Corridor...as high as 15C in the H70-H50 lyr. Mid lvl temp profile remains quite tepid with H70 readings arnd 9C, H50 readings arnd -6.5C, yielding shallow lapse rates of 5.5- 6.0C/KM. Predawn mid lvl omega fields were largely flat outside of localized convection, and no sig mid lvl vort lobes are noted. A 45- 50KT lifting jet streak is noted in the H30-H20 lyr extending from the NE GOMex into the Carolinas, but divergence fields show any upr lvl support is weak at best and largely limited to the Big Bend and FL Keys. Wind, moisture and stability profile clearly favors the Space/Treasure Coasts and Lake-O/Lake-K regions for diurnal convection: Deep moisture with PWATs fcst remain arnd 2.25" will favor 60-70 PoPs...along and north of I-4, PWats AOB 2.00", along with warm dry air aloft, will support PoPS blo 50pct. SPC HREF output indicates some storms could produce max precip arnd 3.0", mainly along the Treasure Coast. Gridded Flash Flood Guidance for this area has values in the 4-5" range that look to high for storms to reach, especially given the moderate SW steering flow that will prevent stationary or slow storm movement. Even so, recent heavy rainfall across the Treasure Coast/Lake-O region has saturated much of the ground, leaving the areas with area with diminished holding capacity. Any additional rainfall may produce localized minor flooding of low-lying and poor drainage areas during the mid and late afternoon hours. Max temps in the L90s will be withing 2-3F of seasonal avgs. && .AVIATION...Thru 05/12Z. Sfc Winds: Thru 04/16Z...S/SW 6-9KTS. Btwn 04/16Z-04/19Z coastal sites bcmg E/SE 7-11KTS. Btwn 04/20Z-04/23Z...KMCO/KSFB/KISM bcmg S/SE 6-9KTS...KLEE bcmg W/NW 5-8KTS. Btwn 05/00Z-05/03Z...bcmg S/SW 3-6KTS. Vsbys/WX/Cigs: Thru 04/16Z...slgt chc MVFR shras all sites. Btwn 04/16Z-04/19Z...chc MVFR shras/IFR tsras all sites. Btwn 04/19Z- 04/24Z...S of KISM-KMLB nmrs MVFR shras/sct IFR tsras lcl LIFR cigs/vsbys in +shras/tsras...N of KISM-KMLB chc MVFR shras/IFR tsras. Btwn 05/00Z-05/03Z, E of KTIX-KOBE chc MVFR shras/tsras...W of KTIX-KOBE slgt chc MVFR shras/IFR tsras. && .MARINE... Gentle to moderate W/SW breeze thru early aftn, bcmg a light to gentle S/SE breeze as the east coast sea breeze circulation dvlps. Seas subsiding to 2-3FT north of Sebastian Inlet, and AOB 2FT south of the Inlet. Higher coverage of offshore moving storms south of Port Canaveral this aftn. && .HYDROLOGY... Levels on the St Johns River near Astor will remain near or just above Action Stage into early this week. Significant rises or falls over the next few days are not expected. At this time, reaching Minor Flood Stage is not forecast, but will continue to closely monitor. && .PRELIMINARY POINT TEMPS/POPS... DAB 91 74 90 75 / 40 20 30 20 MCO 92 74 92 75 / 40 20 30 20 MLB 90 74 88 76 / 60 30 50 30 VRB 90 73 88 74 / 60 30 60 40 LEE 93 76 90 75 / 30 20 30 20 SFB 93 75 93 76 / 40 20 30 20 ORL 92 76 92 76 / 40 20 30 20 FPR 90 73 89 73 / 60 30 60 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Bragaw/Glitto
Hazardous weather outlook, Aug 4, 11:00 AM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1100 AM EDT Sun Aug 4 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1100 AM EDT Sun Aug 4 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Deep moisture and steady southwest winds will allow numerous showers and scattered lightning storms to develop south of a line from Cape Canaveral to Lake Kissimmee, and scattered thunderstorms to develop to the north. Stronger storms will contain very heavy rainfall, gusty winds up around 40 mph and dangerous cloud-to- ground lightning strikes. Storm motion will be toward the northeast around 15 mph. Cease outdoor activity and move indoors if lightning is seen or if thunder is heard. .FLOOD IMPACT... Showers and lightning storms this afternoon will produce localized heavy rainfall up to 3 inches, especially over the Treasure Coast and Lake Okeechobee region. This will generate minor flooding of low-lying and poor drainage areas including roadways. The risk for flooding will be higher across areas that have received heavy rainfall in recent days, including coastal Indian River, Saint Lucie and Martin counties. .RIP CURRENT IMPACT... An easterly long period background swell will combine with a strong astronomical tide to generate a moderate rip current threat at east central Florida beaches this today. The threat will be highest after 2:00 PM due to tidal effects. Remember to always swim near a lifeguard and do not swim alone. Do not be misled if there is little to no surf at the beach as rip currents typically occur beneath the waves. .MARINE THUNDERSTORM GUST IMPACT... Numerous showers and lightning storms will move southwest to northeast off the peninsula at around 15 mph. Some of these storms could produce wind gusts up to 35 knots along the Intracoastal Waterway, nearshore Atlantic waters, and over large inland lakes. .RIVER FLOOD IMPACT... The St Johns River near Astor remains just above Action Stage. The river is expected to remain near this level through early this week. When the river reaches Action Stage near Astor, water begins to move into yards and covers boat ramps in low lying areas along the river. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered to numerous showers and lightning storms are expected through mid week. The main storm hazards will continue to be dangerous cloud-to-ground lightning strikes, gusty winds, and locally heavy rainfall which may cause minor flooding, especially near the Treasure Coast. For late week, shower and storm coverage is expected to be in the scattered range each afternoon with heavy rain, gusty winds and lightning accompanying storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. 99
In the hours before
Special weather statement, Aug 4, 1:00 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
100 PM EDT Sun Aug 4 2019
FLZ054-058-059-041745-
St. Lucie FL-Okeechobee FL-Indian River FL-
100 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LUCIE...NORTHEASTERN
OKEECHOBEE AND SOUTHERN INDIAN RIVER COUNTIES UNTIL 145 PM EDT...
At 100 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Pierce, Sebastian, Vero Beach, Fellsmere and Vero Beach South.
LAT...LON 2735 8076 2752 8083 2769 8075 2779 8044
2739 8026
TIME...MOT...LOC 1700Z 224DEG 12KT 2746 8074
GlittoSpecial weather statement, Aug 4, 1:39 PM EDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Melbourne FL 139 PM EDT Sun Aug 4 2019 FLZ047-054-041830- Southern Brevard County FL-Indian River FL- 139 PM EDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INDIAN RIVER AND SOUTHEASTERN BREVARD COUNTIES UNTIL 230 PM EDT... At 138 PM EDT, Doppler radar was tracking a strong thunderstorm near Blue Cypress Lake, moving northeast at 15 mph. Another storm near the coast around Sebastian was producing frequent lightning. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Palm Bay, Sebastian, Fellsmere, Indian River Shores and Malabar. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2765 8069 2780 8081 2800 8052 2772 8038 TIME...MOT...LOC 1738Z 224DEG 12KT 2774 8068 Glitto
Special weather statement, Aug 4, 2:49 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 249 PM EDT Sun Aug 4 2019 FLZ047-053-054-041930- Southern Brevard County FL-Osceola FL-Indian River FL- 249 PM EDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER... SOUTHWESTERN BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 330 PM EDT... At 249 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Camp Holly Fish Camp to 7 miles southeast of Kenansville. Movement was east at 10 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Palm Bay, Melbourne, Camp Holly Fish Camp, Kenansville and West Melbourne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2810 8065 2772 8076 2780 8109 2809 8098 TIME...MOT...LOC 1849Z 274DEG 10KT 2807 8084 2778 8091 Combs
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:00 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 45 min |
| Aug 4, 1:39 PM EDT | Special Weather Statement | MLB | Indian River | 51 min |
| Aug 4, 2:13 PM EDT | Areal Flood Advisory | MLB | Brevard, Indian River | 92 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.